Reliability Analysis of Expansive Soil Slope Stability Based on the Three-Broken Line Model
Wenwei Li,
Baotian Wang,
Jinyu Zuo,
Bingsheng Zhou and
Haixia Zhang
Mathematical Problems in Engineering, 2021, vol. 2021, 1-14
Abstract:
Based on the characteristics of an expansive soil slope, the slip mass can be simplified to a simpler model with three-broken line rigid bodies. A solution was formulated to calculate the safety factors of the slope, and the results are similar to those based on the strength reduction method. However, similar to conventional methods to analyze the stability of slopes, the deterministic method to obtain the safety factors only calculates the safety factor using deterministic values without considering the randomness of soil parameters, which leads to unstable results. To improve the rationality of the calculated results, this paper aims to construct a reliability analysis method based on the simplified three-broken line model of a landslide. The reliability is calculated with the response surface method in a spreadsheet with efficiency and convenience. The designed program considers the changes in the strength of the shallow soil and the depth of the strongly weathered layer for different stages of the wetting-drying cycles and solves for the probability of failure of the sliding surface at the interface between the strong and weak weathered layers. Considering an expansive soil slope as an example, the reliability of the slope was analyzed based on laboratory test data and the proposed formula. The results show that multiple wetting-drying cycles significantly increase the probability of failure of an expansive soil slope and that the slope typically becomes unstable after six wetting-drying cycles. Slope cutting helps alleviate the adverse effects of wetting-drying cycles.
Date: 2021
References: Add references at CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
http://downloads.hindawi.com/journals/MPE/2021/6665099.pdf (application/pdf)
http://downloads.hindawi.com/journals/MPE/2021/6665099.xml (text/xml)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:hin:jnlmpe:6665099
DOI: 10.1155/2021/6665099
Access Statistics for this article
More articles in Mathematical Problems in Engineering from Hindawi
Bibliographic data for series maintained by Mohamed Abdelhakeem ().